×

zbMATH — the first resource for mathematics

On fractional Euler-Lagrange and Hamilton equations and the fractional generalization of total time derivative. (English) Zbl 1170.70324
Summary: Fractional mechanics describe both conservative and nonconservative systems. The fractional variational principles gained importance in studying the fractional mechanics and several versions are proposed. In classical mechanics, the equivalent Lagrangians play an important role because they admit the same Euler-Lagrange equations. By adding a total time derivative of a suitable function to a given classical Lagrangian or by multiplying with a constant, the Lagrangian we obtain are the same equations of motion. In this study, the fractional discrete Lagrangians which differs by a fractional derivative are analyzed within Riemann-Liouville fractional derivatives. As a consequence of applying this procedure, the classical results are reobtained as a special case. The fractional generalization of Faà di Bruno formula is used in order to obtain the concrete expression of the fractional Lagrangians which differs from a given fractional Lagrangian by adding a fractional derivative. The fractional Euler-Lagrange and Hamilton equations corresponding to the obtained fractional Lagrangians are investigated, and two examples are analyzed in detail.

MSC:
70H03 Lagrange’s equations
70H05 Hamilton’s equations
26A33 Fractional derivatives and integrals
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Samko, S.G., Kilbas, A.A., Marichev, O.I.: Fractional Integrals and Derivatives–Theory and Applications. Gordon and Breach, Linghorne (1993) · Zbl 0818.26003
[2] Podlubny, I.: Fractional Differential Equations. Academic Press, New York (1999) · Zbl 0924.34008
[3] Kilbas, A.A., Srivastava, H.M., Trujillo, J.J.: Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam (2006) · Zbl 1092.45003
[4] Tenreiro Machado, J.A.: A probabilistic interpretation of the fractional-order differentiation. Frac. Calc. Appl. Anal. 8, 73–80 (2003) · Zbl 1035.26010
[5] Tenreiro Machado, J.A.: Discrete-time fractional-order controllers. Frac. Calc. Appl. Anal. 4, 47–66 (2001) · Zbl 1111.93307
[6] Lorenzo, C.F., Hartley, T.T.: Fractional trigonometry and the spiral functions. Nonlinear Dyn. 38, 23–60 (2004) · Zbl 1094.26004 · doi:10.1007/s11071-004-3745-9
[7] Agrawal, O.P.: Application of fractional derivatives in thermal analysis of disk brakes. Nonlinear Dyn. 38, 191–206 (2004) · Zbl 1142.74302 · doi:10.1007/s11071-004-3755-7
[8] Silva, M.F., Tenreiro Machado, J.A., Lopes, A.M.: Modelling and simulation of artificial locomotion systems. Robotica 23, 595–606 (2005) · doi:10.1017/S0263574704001195
[9] Agrawal, O.P.: A general formulation and solution scheme for fractional optimal control problems. Nonlinear Dyn. 38, 323–337 (2004) · Zbl 1121.70019 · doi:10.1007/s11071-004-3764-6
[10] Gorenflo, R., Mainardi, F.: Fractional Calculus: Integral and Differential Equations of Fractional Orders, Fractals and Fractional Calculus in Continuum Mechanics. Springer, Wien (1997) · Zbl 0917.73004
[11] Mainardi, F.: Fractional relaxation-oscillation and fractional diffusion-wave phenomena. Chaos Solitons Fractals 7(9), 1461–1477 (1996) · Zbl 1080.26505 · doi:10.1016/0960-0779(95)00125-5
[12] Mainardi, F., Pagnini, G., Gorenflo, R.: Mellin transform and subordination laws in fractional diffusion processes. Frac. Calc. Appl. Anal. 6(4), 441–459 (2003) · Zbl 1083.60032
[13] Raspini, A.: Simple solutions of the fractional Dirac equation of order \(\frac{2}{3}\) . Phys. Scr. 64, 20–22 (2001) · Zbl 1061.81518 · doi:10.1238/Physica.Regular.064a00020
[14] Rabei, E., Alhalholy, T., Rousan, A.: Potential of arbitrary forces with fractional derivatives. Int. J. Theor. Phys. A 19(17–18), 3083–3096 (2004) · Zbl 1080.70516
[15] Naber, M.: Time fractional Schrödinger equation. J. Math. Phys. 45(8), 3339–3352 (2004) · Zbl 1071.81035 · doi:10.1063/1.1769611
[16] Lim, S.C., Muniady, S.V.: Stochastic quantization of nonlocal fields. Phys. Lett. A 324, 396–405 (2004) · Zbl 1123.81376 · doi:10.1016/j.physleta.2004.02.073
[17] Magin, R.L.: Fractional calculus in bioengineering. Critic. Rev. Biomed. Eng. 32(1), 1–104 (2004) · doi:10.1615/CritRevBiomedEng.v32.10
[18] Magin, R.L.: Fractional calculus in bioengineering, part 2. Critic. Rev. Biomed. Eng. 32(2), 105–193 (2004) · doi:10.1615/CritRevBiomedEng.v32.i2.10
[19] Magin, R.L.: Fractional calculus in bioengineering, part 3. Critic. Rev. Biomed. Eng. 32(3/4), 194–377 (2004)
[20] Riewe, F.: Nonconservative Lagrangian and Hamiltonian mechanics. Phys. Rev. E 53, 1890–1899 (1996) · doi:10.1103/PhysRevE.53.1890
[21] Riewe, F.: Mechanics with fractional derivatives. Phys. Rev. E 55, 3581–3592 (1997) · doi:10.1103/PhysRevE.55.3581
[22] Agrawal, O.P.: Formulation of Euler–Lagrange equations for fractional variational problems. J. Math. Anal. Appl. 272, 368–379 (2002) · Zbl 1070.49013 · doi:10.1016/S0022-247X(02)00180-4
[23] Klimek, M.: Fractional sequential mechanics-models with symmetric fractional derivatives. Czech. J. Phys. 51, 1348–1354 (2001) · Zbl 1064.70507 · doi:10.1023/A:1013378221617
[24] Klimek, M.: Lagrangian and Hamiltonian fractional sequential mechanics. Czech. J. Phys. 52, 1247–1253 (2002) · Zbl 1064.70013 · doi:10.1023/A:1021389004982
[25] Cresson, J.: Fractional embedding of differential operators and Lagrangian systems. Preprint (2006) · Zbl 1086.60042
[26] Baleanu, D., Muslih, S.: Lagrangian formulation of classical fields within Riemann–Liouville fractional derivatives. Phys. Scr. 72(2–3), 119–121 (2005) · Zbl 1122.70360 · doi:10.1238/Physica.Regular.072a00119
[27] Muslih, S., Baleanu, D.: Hamiltonian formulation of systems with linear velocities within Riemann–Liouville fractional derivatives. J. Math. Anal. Appl. 304(3), 599–606 (2005) · Zbl 1149.70320 · doi:10.1016/j.jmaa.2004.09.043
[28] Rabei, E.M., Nawafleh, K.I., Hijjawi, R.S., Muslih, S.I., Baleanu, D.: The Hamilton formalism with fractional derivatives. J. Math. Anal. Appl. 327(2), 891–897 (2007) · Zbl 1104.70012 · doi:10.1016/j.jmaa.2006.04.076
[29] Baleanu, D., Muslih, S.I.: Formulation of Hamiltonian equations for fractional variational problems. Czech. J. Phys. 55(6), 633–642 (2005) · Zbl 1181.70017 · doi:10.1007/s10582-005-0067-1
[30] Muslih, S., Baleanu, D., Rabei, E.: Hamiltonian formulation of classical fields within Riemann–Liouville. Phys. Scr. 73(6), 436–438 (2006) · Zbl 1165.70310 · doi:10.1088/0031-8949/73/5/003
[31] Baleanu, D., Avkar, T.: Lagrangians with linear velocities within Riemann–Liouville fractional derivatives. Nuovo Cimento B 119, 73–79 (2004) · Zbl 1120.26001
[32] Baleanu, D.: Constrained systems and Riemann–Liouville fractional derivative. In: Proceedings of 1st IFAC Workshop on Fractional Differentiation and its Applications, Bordeaux, France, July 19–21, pp. 597–602 (2004)
[33] Baleanu, D.: About fractional calculus of singular Lagrangians. In: Proceedings of IEEE International Conference on Computational Cybernetics ICCC, Wien, Austria, August 30–September 1, pp. 379–385 (2004)
[34] Baleanu, D., Muslih, S.: New trends in fractional quantization method, 1st edn. Intelligent Systems at the Service of Mankind, vol. 2. U-Books, Augsburg (2005) · Zbl 1122.70360
[35] Baleanu, D.: Constrained systems and Riemann–Liouville fractional derivatives. In: Le Mehaute, A., Tenreiro Machado, J.A., Trigeassou, J.C., Sabatier, J. (eds.) Fractional Differentiation and Its Applications, pp. 69–80. U-Books, Augsburg (2005)
[36] Baleanu, D., Muslih, S.I.: About fractional supersymmetric quantum mechanics. Czech. J. Phys. 55(9), 1063–1066 (2005) · doi:10.1007/s10582-005-0106-y
[37] Henneaux, M., Teitelboim, C.: Quantization of Gauge Systems. Princeton University Press, Princeton (1993) · Zbl 0838.53053
[38] Abramowitz, M., Stegun, I.A.: Handbook of Mathematical Functions. Nauka, Moscow (1979) · Zbl 0515.33001
[39] Hardy, G.H.: Riemann’s form of Taylor’s series. J. Lond. Math. Soc. 20, 48–57 (1954) · Zbl 0063.01925 · doi:10.1112/jlms/s1-20.1.48
[40] Trujillo, J.J.: On a Riemann–Liouville generalized Taylor’s formula. J. Math. Anal. Appl. 231, 255–265 (1999) · Zbl 0931.26004 · doi:10.1006/jmaa.1998.6224
[41] Llosa, J., Vives, J.: Hamiltonian formalism for nonlocal Lagrangians. J. Math. Phys. 35, 2856–2877 (1994) · Zbl 0807.70014 · doi:10.1063/1.530492
[42] Gitman, D.M., Tytin, I.V.: Quantization of Fields with Constraints. Springer, Berlin (1990)
[43] Nesterenko, V.V.: Singular Lagrangians with higher derivatives. J. Phys. A: Math. Gen. 22, 1673–1687 (1989) · Zbl 0695.58014 · doi:10.1088/0305-4470/22/10/021
[44] Bering, K.: A note of non-locality and Ostrogradski’s construction. Preprint hep-th/0007192
[45] Gomis, J., Kamimura, K., Llosa, J.: Hamiltonian formalism for space-time noncummutative theories. Phys. Rev. D 63, 045003 (2001) · doi:10.1103/PhysRevD.63.045003
[46] Carathéodory, C.: Calculus of Variations and Partial Differential Equations of First Order, Part II. Holden-Day, Oackland (1967) · Zbl 0152.31602
[47] Negri, L.J., da Silva Joseph, E.G.: s-equivalent Lagrangians in generalized mechanics. Phys. Rev. D 27, 2227–2232 (1986) · doi:10.1103/PhysRevD.33.2227
[48] Santilli, M.: Foundations of Theoretical Mechanics I, II. Springer, New York (1977) · Zbl 0354.49024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.